Home
Subscribe (free)
About NaturalNews
Contact Us
Write for NaturalNews
Media Info
Advertising Info

Side effects

Swedish girl grows her face back after side effect to pharmaceuticals caused her face to fall off

Friday, June 11, 2010 by: David Gutierrez, staff writer
Tags: side effects, acetaminophen, health news


Most Viewed Articles
https://www.naturalnews.com/028973_side_effects_acetaminophen.html
Delicious
diaspora
Print
Email
Share

(NaturalNews) Four years after a rare drug reaction caused her face to turn black and fall off, 19-year-old Eva Uhlin has beaten the odds and made a nearly full recovery.

In September 2005, Uhlin took a capsule of acetaminophen (also known as paracetamol and marketed in the United States as Tylenol) to bring down a fever. The combination of her virus and the drug, however, produced a rare condition known as Toxic Epidermal Necrolysis. When she woke up the next day, blisters were spreading all over her body, including her face.

"It was terrifying, because at the time they didn't know what was wrong with me or what would happen to me," she said. "When I looked in the mirror ... I didn't recognize myself."

Uhlin's skin began to burn, scab, blister and fall off on her face, arms, back, chest and stomach. Her lips actually grew together, making it impossible for her to open her mouth.

"It felt like something was crawling around under my skin, I was in total shock it was like something out of a horror film," she said. "I couldn't believe what was happening. I had taken Paracetamol many times before."

After four years of treatment, Uhlin's skin has mostly returned to normal, but she still suffers from lingering effects of the disease, such as sensitivity to bright sunlight. She must still take eye drops daily.

Folke Sjoeberg, one of her doctors, said she was lucky to recover as much as she did from the condition, which kills 40 percent of those that it afflicts.

"The condition is very uncommon and it strikes only one in a million people," he said. "With this condition you have to just let it run its course because there is no way to stop it. I'm very glad that Eva has done so well after all that happened."

Sources for this story include: www.telegraph.co.uk/news/worldnews/europe/sw....

Join the Health Ranger's FREE email newsletter
Get breaking news alerts on GMOs, fluoride, superfoods, natural cures and more...
Your privacy is protected. Unsubscribe at any time. | Learn more...

comments powered by Disqus


Natural News Wire (Sponsored Content)

Science.News
Science News & Studies
Medicine.News
Medicine News and Information
Food.News
Food News & Studies
Health.News
Health News & Studies
Herbs.News
Herbs News & Information
Pollution.News
Pollution News & Studies
Cancer.News
Cancer News & Studies
Climate.News
Climate News & Studies
Survival.News
Survival News & Information
Gear.News
Gear News & Information
Glitch.News
News covering technology, stocks, hackers, and more